Jump to content

Feel like I hit a wall!


Deb W

Recommended Posts

Hi friends,

I am wondering if anyone has taken a break from treatment.  I am scheduled for my 9th  treatment next Tuesday.  I don't know what  happened, but I feel terrible with  fatigue (never felt it this severe before) and a burning rash on my face, and now my eyes are affected (mostly watering but also pain).  The fatigue is debilitating.   I am wondering if this is a cumulative effect from chemo. The week before chemo is usually when I feel my strongest, but not this time.  It feels like my body is saying no more!  I know that many of you have experienced far worse than what I describe, but have you stopped  treatment for a period of time? 

Deb

Link to comment
Share on other sites

Deb,

I had at least 1 treatment break in each of my 3 lines of chemo. In my last chemo series, I had 2 treatment breaks. 

My medical oncologist explained that chemotherapy agents remained in my blood stream for quite a while and therefore effective while on a treatment break. Get well and recover. Don’t worry!

Stay the course. 

Tom

Link to comment
Share on other sites

Hi Deb,

It depends what’s happening with your scans... is the cancer shrinking or stable?  I would recommend sitting down and having a frank chit chat with your doctor about side effect management. I had a purple rash on my face after only one dose of Carbo.  Doc said it was an allergic reaction & they would add some IV Benadryl to the mix for infusion #2. Could it be your labs are off kilter?  
 

Sometimes there can be a change in the dosage (especially if you’ve lost some weight as a result of treatment).  

Treatment breaks can be pretty rare and typically only  if there is a life threatening issue. I had to take a five day break from targeted therapy when the liver enzymes went way off the charts and I turned yellow.  
When there is a treatment break can help reduce some side effects when reintroduced, however I would recommend exhausting all other options before a treatment break. 

Link to comment
Share on other sites

Hi Deb W, I think it's normal to take a break from treatment. My mum is having a break from immunotherapy as the side effects were getting too much. I think that taking a bad can be a good idea as it gives your body a chance to recover from the heavy treatment. 

Discuss this with your doctor of course. My mum had horrible side effects with chemo and had the rash and burning on her face which she said was unbearable. They switched her to a different chemo after that as it was too much for her. I've never been through cancer myself but it sounds so gruelling. 

I also think that Tom is right with taking a break. It shouldn't make a big difference if you take a break especially as the chemo and radiotherapy will keep on working in your system for some time.

Link to comment
Share on other sites

Thanks for your words of encouragement.  I sent an e-mail through the portal.  I wasn't clear when I asked if I could skip chemo next time instead of saying to skip treatment one time.  He said no problem, we'll just give you  Keytruda.  I just wrote back to him and stated that I'd  like to take a break from both for next week.  I'll probably hear back from him tomorrow.

Michelle - That is a lot you went through!  My scans are clear and have been since August - he said I am in remission.  I am on maintenance.  The plan was to keep Alimta and Keytruda every 3 weeks and then drop Alimta in February (originally the plan was to drop Alimta in October), but I think the board recommended I stay on it until February - I think because I had the recurrence.  I will then be on Keytruda for a total of 2 years.

It doesn't matter if I rest or walk around the fatigue is constant.  I am hoping tomorrow I have better energy.

I'll keep you posted on what happens.  

Deb

 

Link to comment
Share on other sites

Hi Deb,

Sorry you’re experiencing some new and not so nice symptoms.  I’m surprised at reading how symptoms/side effects can change from one treatment to another.  I am dealing with some of it myself.  My last treatment on Monday was changed. My dosage of 1 of the chemo drugs was decreased and I have some mouth sores and nose bleeding.  Much less leg pain and increased insomnia.  All new symptoms and nothing as awful as you’re dealing with.
 

  How are you feeling today?
 

Babs

Link to comment
Share on other sites

Deb,

I can't share any experience since I've never had chemo or radiation, but I feel for what you are going through and hope you are given the chance to take a break and catch your breath.  Then you can return to your protocol with all sails working well.

Lou

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.